Alert archive / Kansas / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 9, 2017, 3:25 AM CDT for 4 counties in Kansas. It took effect at Apr 9, 2017, 3:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2017, 3:25 AM CDT (08:25 UTC)
- In effect from
- Apr 9, 2017, 3:00 PM CDT
- Expired
- Apr 9, 2017, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3760 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS83 KGID 090825 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 325 AM CDT Sun Apr 9 2017 ...Critical fire weather conditions expected this afternoon... KSZ005-006-017-018-091700- /O.NEW.KGID.FW.W.0010.170409T2000Z-170410T0000Z/ Phillips-Smith-Rooks-Osborne- 325 AM CDT Sun Apr 9 2017 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 017 AND 018... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 3 PM this afternoon to 7 PM CDT this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 017 Rooks and Fire Weather Zone 018 Osborne. * WINDS...West 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that occur will spread rapidly and be difficult to contain. Use caution if engaging in activities that could ignite a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
341 WWUS83 KGID 091641 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 1141 AM CDT Sun Apr 9 2017 ...Critical fire weather conditions expected this afternoon... KSZ005-006-017-018-100000- /O.CON.KGID.FW.W.0010.170409T2000Z-170410T0000Z/ Phillips-Smith-Rooks-Osborne- 1141 AM CDT Sun Apr 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 017 AND 018... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 017 Rooks and Fire Weather Zone 018 Osborne. * WINDS...West 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that occur will spread rapidly and be difficult to contain. Use caution if engaging in activities that could ignite a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
928 WWUS83 KGID 100010 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 710 PM CDT Sun Apr 9 2017 ...Red Flag Warning for North Central Kansas Expired... KSZ005-006-017-018-100115- /O.EXP.KGID.FW.W.0010.000000T0000Z-170410T0000Z/ Phillips-Smith-Rooks-Osborne- 710 PM CDT Sun Apr 9 2017 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 017 AND 018... Gusty northwest winds will continue into the evening, but relative humidity values have increased to 40 to 50 percent. Therefore the red flag warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 9, 12:12 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 9, 12:12 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1212 AM CDT Sun Apr 9 2017 .SHORT TERM...(This evening through Sunday) Issued at 335 PM CDT Sat Apr 8 2017 Cirrus clouds have kept temperatures much cooler than forecasted today. Most locations will struggle to reach 80 degrees this afternoon. Expect scattered clouds to hang around the rest of the afternoon and evening. Tonight a cold front will push through the area, shifting winds to the northwest. Ahead of this feature, a few showers or even an isolated thunderstorm isn't completely out of the question near the northern and western fringe of our CWA this evening, but short-term models keep all activity just outside of our CWA. Therefore, I left the forecast dry for this evening and overnight. There are two forecast concerns for tomorrow. The first of these is the threat for thunderstorms tomorrow afternoon. Models are divided on this potential, with the NAM-NEST and the ECMWF are particularly indicative of thunderstorms ahead of a shortwave moving into the Nebraska panhandle. The GFS and to some extent the NAM are more reserved on this potential, so I opted to keep the chance PoPs in the forecast. If thunderstorms develop, there is a chance that some of them could be strong. While the best threat will almost definitely be east of the CWA, the NAM indicates a small corridor of 1000-1500 J/kg of elevated CAPE along with 30-40kt of bulk shear. The other concern for tomorrow is the threat for critical fire weather conditions. As mentioned by the previous shift, dewpoints will fall significantly tomorrow afternoon with gusty west winds. Still some uncertainty with this potential, especially with showers/storms in the forecast, so will continue to advertise near- critical conditions in the HWO. .LONG TERM...(Sunday night through Saturday) Issued at 335 PM CDT Sat Apr 8 2017 A few showers may linger across far northern parts of the area Monday morning, but otherwise dry conditions are expected for Monday and Tuesday. Lows Monday night will dip into the low 30s, but I will hold off on putting any mention of frost/freeze in the grids for now> I'd like to see some consistency on this trend since it would be the first frost/freeze headline of the year. Wednesday through the end of the week will be dominated by zonal flow with a few shortwaves that will give us daily chances for showers and thunderstorms Wednesday through Saturday. While none of these are expected to be big systems, it appears that the best chances for rain/storms will be on Wednesday and again on Friday. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Sunday night) Issued at 1208 AM CDT Sun Apr 9 2017 Cirrus will linger through much of the period, but decrease some later in the period. A surface low will move through the area this morning and during the later afternoon and evening a cold front will move through and winds will increase behind the front. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Mangels LONG TERM...Mangels AVIATION...JCB
Hazardous weather outlook, Apr 8, 3:50 PM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 350 PM CDT Sat Apr 8 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 350 PM CDT Sat Apr 8 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for a few thunderstorms Sunday afternoon and early evening across south central Nebraska and far northern Kansas. If thunderstorms do develop, there is the potential that some could be strong to severe, with the primary hazard being large hail and damaging winds. Near critical fire weather conditions are expected Sunday afternoon, mainly southwest of a line from Lexington, Nebraska to Beloit, Kansas. Chances for thunderstorms return on Wednesday, with daily chances continuing through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Mangels
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 6:18 PM CDT | Special Weather Statement | GID | Osborne, Phillips, Rooks, Smith | 42 min |
Nearby
Red Flag Warnings in Kansas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.